Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2006, 1:25 PM MST for Cochise County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2006, 1:25 PM MST (20:25 UTC)
- Expired
- Jul 7, 2006, 2:15 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:25 PM MST, 1 hour earlier.
Area forecast discussion, Jul 7, 12:25 PM MST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST FRI JUL 7 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA SHOULD ENHANCE THUNDERSTORM ACTIVITY TODAY AS IT GRADUALLY MOVES INTO CENTRAL AND EVENTUALLY NORTHEAST ARIZONA. A REPOSITIONING OF THE HIGH SOUTHWARD WILL BRING A MORE WESTERLY COMPONENT TO OUR FLOW EARLY NEXT WEEK. THE RESULTING RELATIVELY DRIER FLOW SHOULD SLOW THUNDERSTORM DEVELOPMENT BY LATE THIS WEEKEND AND EARLY NEXT WEEK. && .UPDATE...WILL BE UPDATING ZONES/GRIDS TO ISSUE A FLASH FLOOD WATCH...RAISE POPS AND INCLUDE HEAVY RAIN WORDING. 18Z SOUNDING PRETTY MUCH TELLS US WHAT WE ARE SEEING IN TERMS OF DEVELOPMENT IN THE DRY SLOT. WE HAVE NOT WARMED ENOUGH ALOFT TO PROHIBIT FAIRLY STRONG DEVELOPMENT. THE 1.46 IN PRECIP WATER AND VERY LIGHT SE LOW LEVEL FLOW IS CERTAINLY SUPPORTIVE OF FLASH FLOODING. ANOTHER PROBLEM IS THAT THERE APPEARS A FAIRLY LARGE OUTFLOW BOUNDARY SE FROM THE YAVAPAI COUNTY STORMS...WITH THIS BOUNDARY ABOUT TO ENTER OUR CWA AND INTERSECT OUR DEVELOPING ACTIVITY. THE ONLY NEGATIVE WE SEE IS THE ANVILS ARE PEELING AWAY FROM THE STORMS WELL AHEAD OF THEIR MOTIONS AND CLOUDING OVER THE VALLEYS. THAT MAY ARREST THE DESTABILIZATION THAT IS OCCURRING...BUT NOW THAT THE DEVELOPMENT IS UNDERWAY WITH DECENT UPPER LEVEL SUPPORT...WILL GO AHEAD AND PULL THE TRIGGER IN CONCERT WITH KPSR. WILL RUN THE WATCH UNTIL 9PM...ALTHOUGH WE MAY NEED TO EXTEND IT LATER TONIGHT OVER ZONES 19/30 WHERE WARM TOP REDEVELOPMENT IS MOST LIKELY. && .PREV DISCUSSION...WITH THE UPPER LOW DEFINITELY LIFTING NNE AND EVENTUALLY SHEARING IN THE FACE OF THE UPPER LEVEL WSW FLOW...THE DOWNTURN WE WERE EXPECTING ON WED FOR LATE THIS WEEKEND AND EARLY NEXT WEEK IS STARTING TO DECENT AGAIN. HOWEVER IT IS IMPORTANT TO NOTE THAT THE RIDGING WILL NOT BE PARTICULARLY STRONG...AND 06Z GFS NEVER LOWERS OUR 700MB DEWPOINTS BELOW +5C OR OUR PRECIP WATER BELOW ABOUT 1.1. THUS WE MAY BE DOWN...BUT CERTAINLY NOT OUT. AND AFTER THE PAST 2 DAYS...OUR MODEL CONFIDENCE IS DEFINITELY NOT HIGH. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 19/30/32/33/34/35 UNTIL 9PM. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 1:10 PM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST FRI JUL 7 2006 AZZ019-029-030-032>035-082015- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IN IN EFFECT UNTIL 900 PM MST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. BECAUSE THE STORMS ARE MOVING SO SLOWLY...1 TO 2 INCHES OF RAIN IS LIKELY IN LESS THAN AN HOUR. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 60 MPH. THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING. HOWEVER... THERE IS A RISK OF SOME REDEVELOPMENT AFTER MIDNIGHT... PARTICULARLY OVER NORTHERN GRAHAM AND GREENLEE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE RISK OF THUNDERSTORMS IS EXPECTED TO DIMINISH ON SATURDAY...WITH A SLIGHT UPSWING ON SUNDAY...AND ANOTHER DOWNTURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-082015- WESTERN PIMA COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BECAUSE THE AREA RECEIVED HEAVY RAIN EARLIER TODAY...IT IS UNLIKELY THAT STRONG THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. HOWEVER... MOTORISTS SHOULD BE ON THE ALERT FOR WATER AND MUD STILL ON ROADWAYS FROM THIS MORNING/S HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:32 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Jul 7, 12:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 7, 1:51 PM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Jul 7, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 7, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 23 min |
| Jul 7, 3:38 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 7, 4:42 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.